Journal article
Theory for the optimal control of time-averaged quantities in quantum systems



Publication Details
Authors:
Grigorenko, I.; Garcia, M.; Bennemann, K.
Publisher:
AMERICAN PHYSICAL SOC
Publication year:
2002
Journal:
Physical Review Letters
Pages range:
1-4
Journal acronym:
PRL
Volume number:
89
Issue number:
23
Number of pages:
4
ISSN:
0031-9007
eISSN:
1079-7114

Abstract
We present a variational theory for the optimal control of quantum systems with relaxation over a finite time interval. In our approach, which is a nontrivial generalization of previous formulations and which contains them as limiting cases, the optimal control field fulfills a high-order Euler-Lagrange differential equation, which guarantees the uniqueness of the solution. We solve this equation numerically and also analytically for some limiting cases. The theory is applied to two-level quantum systems with relaxation, for which we determine quantitatively how relaxation effects limit the control of the system.


Authors/Editors

Last updated on 2019-25-07 at 16:11